Health

Paracetamol: Taking too much may cause liver and kidney damage – NHS warning

Paracetamol, also called acetaminophen, is a generally used medication that may assist deal with ache and cut back a excessive temperature. The NHS says: “Speak to a pharmacist or doctor if you develop any troublesome side effects that you think could be caused by paracetamol.

Overdosing on paracetamol can cause serious side effects. The NHS warns that you should not be tempted to increase the dose or to take a double dose if your pain is very bad.

Taking the drug to help relieve whatever mild ailment you are suffering from can be beneficial, however you should never exceed the recommended dose.

The usual dose for adults is one or two 500mg tablets up to four times in 24 hours.

The NHS says: “Taking one or two extra tablets by accident is unlikely to be harmful, as long as you do not take more than eight tablets in 24 hours. Wait at least 24 hours before taking any more paracetamol.”

READ MORE: Company develops vaccine that ‘might mark a paradigm shift’ in prostate most cancers therapy

If you must go to your nearest A&E, the NHS says that it’s best to take the paracetamol packet or leaflet inside it plus any remaining medication with you.

It provides: “Do not take paracetamol alongside other medicines that contain paracetamol. If you take two different medicines that contain paracetamol, there’s a risk of overdose.”

There are additionally some individuals who must take further care with paracetamol. You ought to examine along with your physician or pharmacist when you have had an allergic response to paracetamol or some other medicines prior to now or you’ve got liver or kidney issues.

You ought to do the identical in the event you take medication for epilepsy, take medication for tuberculosis or take the blood-thinner warfarin and you may must take paracetamol frequently.

The NHS says: “Adults can take ibuprofen at the same time if necessary, but this isn’t usually recommended for children.”

It provides: “Ibuprofen can react unpredictably with certain other medicines. This can affect how well either medicine works and increase the risk of side effects.”

Ibuprofen can cause quite a few unintended effects. You ought to take the bottom potential dose for the shortest potential time wanted to manage your signs, suggests the NHS.

It provides: “If you’ve taken more than the recommended maximum dose, go to your nearest accident and emergency (A&E) department as soon as possible.”

You can even report suspected unintended effects utilizing the Yellow Card Scheme.

The Medicines and Healthcare merchandise Regulatory Agency (MHRA) runs the Yellow Card scheme, which collects and displays info on suspected security considerations involving healthcare merchandise, like a aspect impact with a medication or an hostile medical system incident.

The scheme says: “Every report counts and is important so if in doubt about reporting a suspected issue, the advice is to please report it as Yellow Card reports can help prevent future harm to others.

“When you submit a report, you will receive a notification of submission which will contain your unique reference number. Your report will go onto our database after a quality check, so sometimes we may need to get in touch with you for more information.”

Back to top button